MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M0061752520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a flexible ureteroscopy procedure, performed on (b)(6) 2021.It was reported that when the physician unpacked the package, it was noticed that the stent was "burst".There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block d4,h4 was updated based off ai from product investigation on may 21, 2021.Block e1: initial reporter state: 11.Block h6: medical device problem code a0401 captures the reportable event of stent shaft break.Block h10: the returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the bladder pigtail detached and the suture hole torn.The suture string was returned loaded in a different position of the suture hole.A functional inspection revealed that a mandrel 0.0353" was attempted to be loaded but it was not possible because of the cut in the detached tip and occlusion in the detached sections.No other problems were found in the device.The reported event was not confirmed.Analysis of the returned device revealed that the device was found with the bladder pigtail detached and suture hole torn.It is possible that the customer could have perceived the problem as stent shaft break.According to product analysis, suture string was returned loaded in a different position of the suture hole in the bladder pigtail section detached, evidence that the stent was manipulated out of the package.The problem found are issues that could have been generated by the user or due to the interacting/handling of the device with the suture string or other devices.The kind of cut found in the tip could have been caused by an excess of force during manipulation.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a flexible ureteroscopy procedure, performed on (b)(6), 2021.It was reported that when the physician unpacked the package, it was noticed that the stent was "burst".There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11419076
Report Number3005099803-2021-00858
Device Sequence Number2854777
Product Code FAD
UDI-Device Identifier08714729056805
UDI-Public08714729056805
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2022
Device Model NumberM0061752520
Device Catalogue Number175-252
Device Lot Number0023701980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer05/21/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR